Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 67, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 10, 2006, 8:22 PM EDT for Jeff Davis County, Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2006, 8:22 PM EDT (00:22 UTC)
- Expired
- May 10, 2006, 9:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Jeff Davis County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 7:40 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1225 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:32 PM EDT, 5 hours 50 minutes earlier.
Area forecast discussion, May 10, 2:32 PM EDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
232 PM EDT WED MAY 10 2006
.SHORT TERM...INSTABILITY/DEEP-LAYER SHEAR COMBINATION APPEARS
SUFFICIENT FOR A FEW STRONG/SEVERE T-STORMS LATE THIS AFTERNOON THRU
THE EVENING ACROSS NRN FL DUE TO BOUNDARIES FROM SE AL MCS AS WELL AS
SEABREEZE. THINK COVERAGE WILL DECREASE WELL AFTER SUNSET WITH LOSS
OF HEATING...SO WILL GO WITH CHANCE POPS TNGT. MILD NIGHT WITH
DEWPTS IN 65-70 RANGE. COLD FRONT FORECAST TO MOVE ACROSS THE AREA
TMRW...WILL MAINTAIN CHANCE POPS FOR SHOWERS/T-STORMS...WITH
CONTINUED POSSIBILITY OF A FEW STRONG/SEVERE STORMS. FRONT CLEARS
THE AREA LATE TOMORROW...BRINGING IN DRIER AND SLIGHTLY COOLER
AIR...NOT EXACTLY WHAT LAST WEEKENDS MEDIUM RANGE MODELS HAD WHEN
CALLING FOR 90 DEGREE TEMPS FOR THE WED/THUR TIMEFRAME.
.LONG TERM...MEDIUM RANGE MODELS IN FAIR AGREEMENT ON DEVELOPMENT OF
UPPER LOW OVER EASTERN STATES...WITH SUGGESTION OF T-STORM POTENTIAL
LATE SAT THRU MONDAY. LOOKING FOR SLIGHTLY BELOW NORMAL TEMPS WITH
HIGHS IN 75-80 RANGE AND LOWS IN 50S AS WE GET TO SUN/MON.
&&
.MARINE...SOUTH TO SW WINDS WILL INCREASE THROUGH THURSDAY AND A
CAUTION HEADLINE WILL BE NEEDED THU/THU NIGHT FOR OFFSHORE WATERS.
WINDS WILL VEER BRIEFLY NW EARLY FRIDAY THEN SHIFT BACK TO WEST
AND SW AS HIGH PRES BUILDS ACROSS THE GULF OF MEXICO BEFORE NEXT
FRONT APPROACHES. WINDS REMAIN WEST FOLLOWING FROPA SUNDAY AND DUE
TO POSITION OF PARENT LOW OVER NE U.S.
&&
.FIRE WEATHER...DRIER AIR WILL FOLLOW THE FRONTAL PASSAGE (FROPA)
AND RH VALUES WILL PLUMMET TO NEAR 25 PERCENT INLAND NE FL AND TO
30-35 PCNT AT THE COAST. DECIDED TO ISSUE AN ADVANCE WATCH FOR
FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 67 84 54 80 / 40 40 10 0
SSI 69 83 59 82 / 40 40 20 0
JAX 68 86 57 81 / 40 50 20 0
SGJ 69 85 59 80 / 40 50 20 0
GNV 68 86 55 82 / 40 50 20 0
OCF 68 86 56 84 / 30 50 20 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM 1 PM FRIDAY TO 7 PM FRIDAY FOR THE
FOLLOWING ZONES: ALACHUA...BAKER...BRADFORD...CLAY...
COLUMBIA...DUVAL...FLAGLER...GILCHRIST...HAMILTON...
MARION...NASSAU...PUTNAM...ST JOHNS...SUWANNEE...AND UNION.
GA...NONE.
MARINE...NONE.
&&
PUBLIC...WOLF
MARINE/FIRE WX...TRABERTHazardous weather outlook, May 10, 7:55 PM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 755 PM EDT WED MAY 10 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-110400- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 755 PM EDT WED MAY 10 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...SEVERE THUNDERSTORM WATCH 340 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT FOR SOUTHEAST GEORGIA...BAKER...DUVAL...NASSAU COUNTIES OF NORTHEAST FLORIDA...AND ADJACENT COASTAL WATERS.... A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. INTERESTS SHOULD REMAIN ALERT FOR DETERIORATING WEATHER CONDITIONS AND POSSIBLE WARNINGS. OUTSIDE OF THE CURRENT WATCH...THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS EVENING FOR REMAINDER OF NORTHEAST FLORIDA...MAINLY ALONG AND NORTH OF INTERSTATE 10. THIS MEANS THE POSSIBILITY EXISTS FOR SEVERE THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY... A COLD FRONT WILL MOVE THROUGH SOUTHEAST GEORGIA THURSDAY MORNING AND NORTHEAST FLORIDA THURSDAY AFTERNOON. SOME OF THE STORMS MAY BE STRONG OR POSSIBLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ
In the hours before
Special weather statement, May 10, 7:43 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 743 PM EDT WED MAY 10 2006 GAZ132-133-149-110045- ATKINSON-COFFEE-JEFF DAVIS- 743 PM EDT WED MAY 10 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE... JEFF DAVIS...AND ATKINSON COUNTIES UNTIL 845 PM FOR STRONG THUNDERSTORM WINDS... A LINE OF STRONG THUNDERSTORMS WILL MOVE INTO WESTERN PARTS OF COFFEE...JEFF DAVIS...AND ATKINSON COUNTIES AROUND 8 PM. STRONG WINDS NEAR 50 MPH CAN BE EXPECTED ALONG THE LEADING EDGE ALONG WITH POSSIBLE DAMAGE. HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ALSO OCCUR. AREAS AFFECTED WILL INCLUDE HAZLEHURST...DOUGLAS... PRIDGEN...AMBROSE...AND PEARSON. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800- 499-1594. MZ
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:59 PM EDT | Special Marine Warning | JAX | 2 hr | |
| May 10, 10:04 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 26 min |
| May 10, 10:46 PM EDT | Special Marine Warning | JAX | 119 min | |
| May 10, 11:58 PM EDT | Special Marine Warning | JAX | 32 min | |
| May 11, 12:45 AM EDT | Special Marine Warning | JAX | 60 min | |
| May 11, 2:45 AM EDT | Red Flag Warning | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 40 hr |
| May 10, 8:01 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Coffee | 44 min |
| May 10, 8:32 PM EDT | Severe Thunderstorm Warning | JAX | Bacon, Ware | 28 min |
| May 10, 8:54 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch, Ware | 36 min |
| May 10, 9:02 PM EDT | Severe Thunderstorm Warning | JAX | Pierce | 28 min |
| May 10, 9:26 PM EDT | Severe Thunderstorm Warning | JAX | Brantley | 49 min |
| May 10, 9:30 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 40 min |
| May 10, 9:33 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 57 min |
| May 10, 9:59 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.